MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK CR(R) PLUS DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK CR(R) PLUS DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number CRPLUS
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device had all three icons (charge pak, attention and service wrench) present on its readiness display and would not power on when prompted.There was no patient use associated with the reported event.
 
Additional Manufacturer Narrative
Physio-control evaluated the customer¿s device and verified the reported issue.Physio-control also observed that the device would not power on when prompted.Physio-control found that the customer had previously installed the shorting plug (discharger) onto the device¿s charge pak assembly and then removed it.This action of installing and removing the shorting plug crushed the contacts on the charge pak assembly and upon being placed back into the device, caused its internal hybrid layer capacitor (hlc) batteries to deplete which prevented the device from powering on.The device's operating instructions advise the following: "do not attempt to remove the discharger once it is in place." no further discrepancies with the device were observed.The cause of the reported issue was determined to be use error due to the customer not following instructions by installing, then removing, the shorting plug onto the charge pak assembly prior to reinstalling it into the device which resulted in the depletion of the internal hlc batteries.The customer was provided with a replacement device.
 
Event or Problem Description

Brand Name
LIFEPAK CR(R) PLUS DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7692550
Report Number0003015876-2018-01123
Device Sequence Number751977
Product Code MKJ
UDI-Device Identifier00885074440330
UDI-Public00885074440330
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCRPLUS
Device Catalogue Number99403-000157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1